Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 6, 2007, 12:47 PM EDT for Plymouth County, Massachusetts. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2007, 12:47 PM EDT (16:47 UTC)
- Expired
- Jul 6, 2007, 1:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Plymouth County, MA
The radar
The Boston radar (KBOX), 42 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 4.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 061647
SVRBOX
MAC023-061745-
/O.NEW.KBOX.SV.W.0075.070706T1647Z-070706T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1247 PM EDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITY OF PLYMOUTH...
* UNTIL 145 PM EDT
* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR MARSHFIELD...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUXBURY BY 105 PM EDT...
PLYMOUTH BY 125 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4198 7062 4195 7061 4193 7066 4211 7076
4213 7071 4206 7062 4205 7062 4202 7060
4199 7060
$$
JWD3 follow-up statements
000
WWUS51 KBOX 061708
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
107 PM EDT FRI JUL 6 2007
MAC023-061745-
/O.CON.KBOX.SV.W.0075.000000T0000Z-070706T1745Z/
PLYMOUTH MA-
107 PM EDT FRI JUL 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR EAST CENTRAL PLYMOUTH COUNTY...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR DUXBURY...AND WAS MOVING SOUTHEAST AT 15
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DUXBURY HARBOR BY 115 PM EDT...
PLYMOUTH BY 135 PM EDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4198 7062 4195 7061 4193 7066 4211 7076
4213 7071 4206 7062 4205 7062 4202 7060
4199 7060
$$
JWD000
WWUS51 KBOX 061728
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
128 PM EDT FRI JUL 6 2007
MAC023-061745-
/O.CON.KBOX.SV.W.0075.000000T0000Z-070706T1745Z/
PLYMOUTH MA-
128 PM EDT FRI JUL 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR EAST CENTRAL PLYMOUTH COUNTY...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR DUXBURY...AND WAS MOVING SOUTHEAST AT
10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLYMOUTH BY 140 PM EDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4198 7062 4195 7061 4193 7066 4211 7076
4213 7071 4206 7062 4205 7062 4202 7060
4199 7060
$$
JWD000
WWUS51 KBOX 061740
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
140 PM EDT FRI JUL 6 2007
MAC023-061748-
/O.EXP.KBOX.SV.W.0075.000000T0000Z-070706T1745Z/
PLYMOUTH MA-
140 PM EDT FRI JUL 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLYMOUTH COUNTY
EXPIRES AT 145 PM EDT...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS MOVING OFF THE COAST OF DUXBURY. THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE AT 145 PM EDT.
MARINERS SHOULD BE AWARE THAT A SPECIAL MARINE WARNING IS IN EFFECT
FOR THE PLYMOUTH COUNTY COASTAL WATERS AND CAPE COD BAY UNTIL 230 PM
EDT.
LAT...LON 4198 7062 4195 7061 4193 7066 4211 7076
4213 7071 4206 7062 4205 7062 4202 7060
4199 7060
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:30 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 6, 11:30 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1130 AM EDT FRI JUL 6 2007
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON AS A POOL OF COOLER AIR ALOFT MOVE ACROSS SOUTHERN NEW
ENGLAND. THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY MID EVENING.
HOT AND HUMID WEATHER WILL RETURN FOR SUNDAY/MONDAY. THE WEATHER
PATTERN LOOKS TO BECOME UNSETTLED AGAIN IN THE TUESDAY THROUGH
THURSDAY TIME FRAME...WITH A COUPLE ROUNDS OF SHOWERS/THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOST OF THE FOG AND STRATUS ALONG THE S COAST SHOULD BURN OFF BY
AROUND NOON...WITH JUST A FEW LINGERING PATCHES THROUGH EARLY
AFTERNOON. UPPER LEVEL SHORT WAVE TROUGH AND ASSOCIATED WEAK SFC
BOUNDARY WILL SLOWLY MOVE ACROSS THE CWA THIS AFTERNOON. THE 12Z NAM
SHOWS A POOL OF 500 MB TEMPERATURES OF BETWEEN -14C AND -15C MOVING
ACROSS THE REGION IN ASSOCIATION WITH THE SHORT WAVE TROF. THIS WILL
AID IN STEEPENING MID LEVEL LAPSE RATES...WITH THOSE VALUES PEAKING
OUT AROUND 6.5 TO 7 C/KM. THIS IN COMBINATION WITH SURFACE HEATING
AND AFTERNOON SFC DEWPOINTS IN THE UPPER 50S TO LOWER 60S /EXPECT
THEM TO MIX OUT SOME/ SHOULD CONTRIBUTE TO MLCAPE VALUES OF BETWEEN
500 AND 1000 J/KG. THE 15Z MSAS ANALYSIS DEPICTS DEWPOINTS 60 TO 65
AND LIFTED INDICES -5 TO -7. VISIBLE SATELLITE IMAGERY SHOWS CU
BUILDING AWAY FROM THE COAST...AND A GROWING CLUSTER OF THUNDERSTORMS
HAS ALREADY DEVELOPED OVER THE SE ADIRONDACKS. DO NOT HAVE A LOT OF
DEEP VERTICAL SHEAR...SURFACE CONVERGENCE IS WEAK AND MID LEVEL WIND
SPEEDS GENERALLY NEAR OR A LITTLE UNDER 30 KT...BUT SUFFICIENT
DESTABILIZATION AND SOME UPWARD DYNAMIC ENHANCEMENT WITH SHORT WAVE
TROF FOR MULTICELL CLUSTERS. STEEP LOW LEVEL LAPSE RATES WILL
CONTRIBUTE TO LOW LEVEL INVERTED-V PROFILES AS NOTED IN PREVIOUS
DISCUSSION. ISOLD MARGINALLY SVR HAIL/WIND POSSIBLE AND PLAN TO
ACTIVATE SKYWARN AT 1 PM. DID INCREASE POPS TO 40 TO 50 PERCENT MOST
LOCATIONS THIS AFTERNOON.
ANOTHER ISSUE IS HIGH SURF AND RIP CURRENTS ALONG S COAST. RESIDUAL
SWELL WILL KEEP RIP CURRENT ACTIVITY HIGH THROUGH THIS AFTERNOON.
REPORTS TODAY FROM HORSENECK BEACH IN WESTPORT AND SECOND BEACH IN
NEWPORT INDICATED 3 TO 4 FOOT BREAKERS AND STRONG RIP CURRENTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
ANY CONVECTION SHOULD WIND DOWN EARLY IN THE EVENING WITH THE LOSS
OF DIURNAL HEATING. SKIES GO MOSTLY CLEAR BY MIDNIGHT WITH LOWS IN
THE UPPER 50S TO LOWER 60S EXCEPT MID TO UPPER 60S IN BOSTON.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
***HOT AND HUMID WEATHER EXPECTED TO RETURN EARLY NEXT WEEK***
SATURDAY AND SATURDAY NIGHT...
SUNNY SKIES IN THE MORNING WILL BECOME PARTLY SUNNY DURING THE
AFTERNOON...AS DIURNAL CUMULUS CLOUDS ARE EXPECTED TO DEVELOP.
WESTERLY MID LEVEL FLOW AND 850 MB TEMPERATURES AROUND +13C SHOULD
ALLOW HIGHS TO RECOVER INTO THE MID 80S ACROSS MOST LOCATIONS...WITH
HIGHS IN THE 70S TO NEAR 80 ALONG THE SOUTH COAST/CAPE/ISLANDS.
A MOISTURE STARVED SHORTWAVE IS EXPECTED TO DROP DOWN IN NORTHWEST
FLOW ALOFT LATE IN THE AFTERNOON/EVENING WITH SOME MID AND HIGH
LEVEL CLOUDINESS. WILL GO WITH A 15 TO 20 POP FOR A BRIEF ISOLATED
PASSING SHOWER/SPRINKLE. OTHERWISE...PARTLY CLOUDY SKIES ARE
EXPECTED AS OVERNIGHT LOWS FALL MAINLY INTO THE 60S WHICH THE MAV
GUIDANCE REFLECTS WELL.
SUNDAY...
PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED AS WARM MID LEVEL AIR
PUSHES INTO OUR REGION FROM THE WEST. THE QUESTION IS JUST HOW
QUICKLY THIS WILL HAPPEN. ALL THE MODELS SHOW 850 MB TEMPERATURES
REACHING OR EXCEEDING +20C BY 00Z MONDAY...BUT DIFFER ON HOW WARM
OUR MID LEVEL TEMPERATURES GET BY MID AFTERNOON. FOR NOW WILL GO
FOR HIGHS MAINLY IN THE LOWER 90S AWAY FROM THE SOUTH
COAST/CAPE/ISLANDS. THE WARMEST READINGS SHOULD OCCUR IN THE
CONNECTICUT RIVER VALLEY...WHERE THE HOT MID LEVEL AIR ARRIVES
EARLIEST AND WE MAY SEE THE MERCURY REACH INTO THE MID 90S. ACROSS
THE IMMEDIATE SOUTH COAST/CAPE/ISLANDS SOUTHWEST FLOW SHOULD HOLD
HIGHS IN THE 70S...TO LOWER 80S.
SUNDAY NIGHT...
A WARM AND HUMID NIGHT AS NON-DECOUPLING SOUTHWEST WINDS HOLD
OVERNIGHT LOW TEMPERATURES MAINLY IN THE UPPER 60S TO LOWER 70S. IN
FACT...DOWNTOWN BOSTON WILL LIKELY ONLY HAVE LOWS IN THE MID 70S.
OTHER THAN A BIT OF HAZE...SKIES SHOULD GENERALLY BE MOSTLY CLEAR.
MONDAY...
A HOT AND HUMID DAY IS EXPECTED ACROSS THE REGION. 850 MB
TEMPERATURES LOOK TO BE AROUND +20C WITH GOOD MIXING ON SOUTHWEST
FLOW. WITH THIS IN MIND...LATEST MEX GUIDANCE NUMBERS LOOK TOO COOL
AND WILL RAISE THEM. WE EXPECT HIGHS TO TOP OUT GENERALLY IN THE
MID 90S AWAY FROM THE SOUTH COAST/CAPE/ISLANDS. IN ADDITION...HEAT
INDEX VALUES MAY APPROACH 100 IF WE ARE ABLE TO PREVENT OUR SURFACE
DEWPOINTS FROM MIXING OUT. IF SO...WE MAY BE NEAR MARGINAL HEAT
ADVISORY CRITERIA.
AS FOR CONVECTIVE CHANCES...FEEL GFS OPERATIONAL RUN MAY BE A BIT
FAST WITH THE FRONT WHEN COMPARING IT TO ITS ENSEMBLES/ECMWF/UKMET.
THEREFORE...THINK THE MAIN FOCUS FOR CONVECTION WILL BE TO OUR NORTH
SO WILL JUST GO WITH SLIGHT CHANCE POPS MONDAY AFTERNOON AND NIGHT.
TUESDAY...
MEX GUIDANCE LOOKS TOO COOL AS THE OPERATIONAL GFS MODEL IS FASTER
THAN THE ENSEMBLES/CANADIAN/ECMWF/UKMET WITH THE COLD FRONT.
THEREFORE...WILL BOOST READINGS CONSIDERABLY AND GO FOR HIGHS AROUND
90. WILL ALSO GO FOR A CHANCE OF SHOWERS AND THUNDERSTORMS AS A
COLD FRONT MAY DROP INTO THE REGION DURING THE AFTERNOON.
WEDNESDAY AND THURSDAY...
WILL BRING HIGH TEMPERATURES BACK INTO THE 80S AS THERE LOOKS TO BE
SOME TYPE OF FRONTAL BOUNDARY IN THE VICINITY. HOWEVER...HAVE STILL
GONE A BIT OVER THE MEX GUIDANCE AS GFS SEEMS TO AGGRESSIVE WITH THE
COOL AIR COMPARED WITH THE OTHER MODELS. WILL ALSO CONTINUE WITH
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS OVER THIS TIME WITH
SOUTHWEST FLOW DEVELOPING ALOFT AND POSSIBLY A BOUNDARY IN THE
REGION. AS IS TYPICAL THIS TIME OF YEAR...MOST OF THIS PERIOD WILL
BE RAIN FREE BUT THERE WILL BE THE POTENTIAL FOR A COUPLE ROUNDS OF
SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
EARLY MORNING IFR CONDITIONS HAVE LINGERED THROUGH 15Z ALONG S COAST
WITH LIFR HANGING TOUGH OVER ACK. CONDITIONS STARTING TO GRADUALLY
IMPROVE AND ANTICIPATE MOSTLY VFR AFTER 18Z EXCEPT FOR A FEW FOG
PATCHES ABOUT THE ISLANDS. SCATTERED SHOWERS AND THUNDERSTORMS
SHOULD DEVELOP AFTER 1 PM OVER THE INTERIOR HIGH TERRAIN AND SPREAD S
AND E...WITH A THREAT FOR MARGINALLY SEVERE HAIL AND GUSTY SURFACE
WINDS. THE ACTIVITY WILL QUICKLY DIMINISH WITH THE LOSS OF DAYTIME
HEATING BY MID EVENING. OTHERWISE...VFR CONDS EXPECTED OVERNIGHT WITH
PERHAPS SOME LATE NIGHT PATCHY FOG.
VFR CONDITIONS WILL PREVAIL THE VAST MAJORITY OF THE TIME FROM
SATURDAY THROUGH TUESDAY. WE MAY SEE MVFR CONDITIONS DEVELOP AT
TIMES LATER SUNDAY INTO TUESDAY IN HAZE. ALSO...CONVECTIVE CHANCES
WILL INCREASE BY TUESDAY WHICH MAY RESULT IN BRIEF MVFR/IFR
CONDITIONS.
&&
.MARINE...
SMALL CRAFT SEAS ARE STILL OCCURRING OFF THE SOUTH COAST OF RI/MASS.
THEY WILL SLOWLY SUBSIDE TODAY...BUT WILL REMAIN ABOVE 5 FT FOR THE
MOST PART. WILL THEREFORE CONTINUE TO SMALL CRAFT ADVISORY FOR SEAS
THROUGH TODAY. WINDS SHOULD BE RELATIVELY LIGHT AND BELOW SMALL
CRAFT CRITERIA. WILL CONTINUE WITH THE HIGH SURF ADVISORY ALONG
SOUTH-FACING BEACHES THROUGH THIS AFTERNOON AS THOSE OFFSHORE SEAS
REMAIN BETWEEN 5 AND 9 FEET.
IN THE LONG TERM...NO HEADLINES ARE ANTICIPATED FOR SATURDAY AND
INTO THE FIRST PART OF SUNDAY. LATER SUNDAY INTO MONDAY...WNA MODEL
REALLY BRINGS UP THE SEAS WITH PERSISTENT SOUTHWEST WIND
TRAJECTORY. HOWEVER...WITH +20C AIR MOVING OVER THE RELATIVELY COOL
OCEAN FEEL THAT ITS OVER DOING THE MIXING AND HAVE CUT SEAS
SIGNIFICANTLY. NONETHELESS...WE MAY SEE SOUTHWEST WIND GUSTS IN THE
LOW 20 KNOTS WITH SEAS EVENTUALLY BUILDING TO AROUND 5 FEET IN OUR
SOUTHERN OUTER-WATERS...BUT WE WILL NOT BE NEARLY AS AGGRESSIVE AS
THE WNA MODEL. MAY ALSO SEE NEAR SHORE 25 KNOT WIND GUSTS ON SUNDAY
WITH EXCELLENT MIXING OVER LAND.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ020-023-
024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT TODAY
FOR ANZ232>235-237.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM EDT THIS
EVENING FOR ANZ254-255.
&&
SYNOPSIS...FRANK/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...EKSTER
LONG TERM...FRANK
AVIATION...FRANK/THOMPSON
MARINE...FRANK/THOMPSONHazardous weather outlook, Jul 6, 4:16 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EDT FRI JUL 6 2007 CTZ002>004-MAZ002>019-021-022-026-NHZ011-012-015-RIZ001>005-070830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 416 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN NEW ENGLAND TODAY ALONG WITH A WEAK COLD FRONT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING OR EARLY AFTERNOON IN ASSOCIATION WITH THESE FEATURES. A FEW OF THE STRONGER STORMS COULD PRODUCE LOCALIZED SEVERE WEATHER IN THE FORM OF STRONG GUSTY WINDS AND MARGINALLY SEVERE HAIL. THE BEST CHANCE FOR STORMS WILL BE BETWEEN NOON AND 6 PM. ALWAYS...EVERY THUNDERSTORM PRODUCES DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... VERY HOT WEATHER MAY DEVELOP FOR SUNDAY AND MONDAY ALONG WITH HIGH HUMIDITY LEVELS. THERE IS A LOW PROBABILITY THAT A HEAT ADVISORY MAY BE REQUIRED FOR SUNDAY OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MAZ020-023-024-RIZ006>008-070830- SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 416 AM EDT FRI JUL 6 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. IN ADDITION...ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. THE MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... VERY HOT WEATHER MAY DEVELOP FOR SUNDAY AND MONDAY ALONG WITH HIGH HUMIDITY LEVELS. THERE IS A LOW PROBABILITY THAT A HEAT ADVISORY MAY BE REQUIRED FOR SUNDAY OR MONDAY AWAY FROM THE IMMEDIATE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ANZ230>237-250-254-255-070830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 416 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. THE MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jul 6, 12:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1240 PM EDT FRI JUL 6 2007 MAZ019-061715- EASTERN PLYMOUTH MA- 1240 PM EDT FRI JUL 6 2007 ...STRONG THUNDERSTORM DEVELOPING NEAR MARSHFIELD... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR MARSHFIELD...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... DUXBURY BY 100 PM EDT. GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:50 PM EDT | Special Marine Warning | BOX | 40 min | |
| Jul 6, 1:30 PM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 6, 1:54 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 51 min |
| Jul 6, 2:07 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jul 6, 2:41 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 49 min |
| Jul 6, 2:45 PM EDT | Special Marine Warning | BOX | 45 min | |
| Jul 6, 2:48 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 27 min |
| Jul 6, 2:52 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jul 6, 3:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 6, 3:47 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 6, 4:02 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 28 min |
| Jul 6, 4:13 PM EDT | Special Marine Warning | BOX | 92 min | |
| Jul 6, 4:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 6, 4:39 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 36 min |
| Jul 6, 4:44 PM EDT | Special Marine Warning | BOX | 91 min | |
| Jul 6, 4:44 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 6, 4:58 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 32 min |
| Jul 6, 5:14 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jul 6, 5:23 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 6, 5:24 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Jul 6, 5:42 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jul 6, 6:09 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 36 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.